Table of Contents
ISRN Endocrinology
Volume 2011 (2011), Article ID 732623, 4 pages
http://dx.doi.org/10.5402/2011/732623
Case Report

Successful Treatment of Methimazole-Induced Severe Aplastic Anemia by Granulocyte Colony-Stimulating Factor, Methylprednisolone, and Cyclosporin

1Fourth Department of Medicine, Teikyo University School of Medicine, Kawasaki, Japan
2Department of Endocrinology and Metabolism, Mishuku Hospital, 5-33-12 Kamimeguro, Meguro-ku, Tokyo 153-0051, Japan

Received 17 January 2011; Accepted 24 February 2011

Academic Editors: A. De Bellis and O. Nilsson

Copyright © 2011 Munehiro Honda. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. D. S. Cooper, “Antithyroid drugs,” New England Journal of Medicine, vol. 311, no. 21, pp. 1353–1362, 1984. View at Google Scholar · View at Scopus
  2. D. Reinwein, G. Benker, J. H. Lazarus, and W. D. Alexander, “A prospective randomized trial of antithyroid drug dose in Graves' disease therapy,” Journal of Clinical Endocrinology and Metabolism, vol. 76, no. 6, pp. 1516–1521, 1993. View at Publisher · View at Google Scholar
  3. M. Meyer-Gessner, G. Benker, S. Lederbogen, T. Olbricht, and D. Reinwein, “Antithyroid drug-induced agranulocytosis: clinical experience with ten patients treated at one institution and review of the literature,” Journal of Endocrinological Investigation, vol. 17, no. 1, pp. 29–36, 1994. View at Google Scholar · View at Scopus
  4. J. Tajiri, S. Noguchi, T. Murakami, and N. Murakami, “Antithyroid drug-induced agranulocytosis: the usefulness of routine white blood cell count monitoring,” Archives of Internal Medicine, vol. 150, no. 3, pp. 621–624, 1990. View at Publisher · View at Google Scholar · View at Scopus
  5. H. Tamai, Y. Takaichi, T. Morita et al., “Methimazole-induced agranulocytosis in Japanese patients with Graves' disease,” Clinical Endocrinology, vol. 30, no. 5, pp. 525–530, 1989. View at Google Scholar · View at Scopus
  6. N. Biswas, Y. H. Ahn, J. M. Goldman, and J. M. Schwartz, “Case report: aplastic anemia associated with antithyroid drugs,” American Journal of the Medical Sciences, vol. 301, no. 3, pp. 190–194, 1991. View at Google Scholar · View at Scopus
  7. J. Moreb, O. Shemesh, S. Shilo, C. Manor, and C. Hershko, “Transient methimazole-induced bone marrow aplasia: in vitro evidence for a humoral mechanism of bone marrow suppression,” Acta Haematologica, vol. 69, no. 2, pp. 127–131, 1983. View at Google Scholar · View at Scopus
  8. H. F. Escobar-Morreale, P. Bravo, R. García-Robles, J. García-Laraña, H. De La Galle, and J. M. Sancho, “Methimazole-induced severe aplastic anemia: unsuccessful treatment with recombinant human granulocyte-monocyte colony-stimulating factor,” Thyroid, vol. 7, no. 1, pp. 67–70, 1997. View at Google Scholar
  9. X. Lopez-Karpovitch, A. Ulloa-Aguirre, C. Von Eiff, R. Hurtado-Munroy, and A. Alanis, “Treatment of methimazole induced severe aplastic anemia with recombinant human granulocyte-monocyte colony-stimulating factor and glucocorticosteroids,” Acta Haematologica, vol. 87, no. 3, pp. 148–150, 1992. View at Google Scholar · View at Scopus
  10. P. Mezquita, V. Luna, M. Muñoz-Torres et al., “Methimazole-induced aplastic anemia in third exposure: successful treatment with recombinant human granulocyte colony-stimulating factor,” Thyroid, vol. 8, no. 9, pp. 791–794, 1998. View at Google Scholar · View at Scopus
  11. A. Yamamoto, Y. Katayama, K. Tomiyama et al., “Methimazole-induced aplastic anemia caused by hypocellular bone marrow with plasmacytosis,” Thyroid, vol. 14, no. 3, pp. 231–235, 2004. View at Publisher · View at Google Scholar · View at Scopus
  12. J. Jakucs and G. Pocsay, “Successful treatment of methimazole-induced severe aplastic anemia with recombinant human granulocyte colony-stimulating factor and high-dosage steroids,” Journal of Endocrinological Investigation, vol. 29, no. 1, pp. 74–77, 2006. View at Google Scholar · View at Scopus
  13. D. Thomas, A. Moisidis, A. Tsiakalos, K. Alexandraki, V. Syriou, and G. Kaltsas, “Antithyroid drug-induced aplastic anemia,” Thyroid, vol. 18, no. 10, pp. 1043–1048, 2008. View at Publisher · View at Google Scholar · View at Scopus
  14. H. Tamai, T. Sudo, A. Kimura et al., “Association between the DRB1*08032 histocompatibility antigen and methimazole-induced agranulocytosis in Japanese patients with Graves disease,” Annals of Internal Medicine, vol. 124, no. 5, pp. 490–494, 1996. View at Google Scholar · View at Scopus
  15. S. A. Weitzman and T. P. Stossel, “Drug-induced immunological neutropenia,” Lancet, vol. 1, no. 8073, pp. 1068–1072, 1978. View at Google Scholar · View at Scopus
  16. A. Salama, H. Northoff, H. Burkhardt, and C. Mueller-Eckhardt, “Carbimazole-induced immune haemolytic anaemia: role of drug-red blood cell complexes for immunization,” British Journal of Haematology, vol. 68, no. 4, pp. 479–482, 1988. View at Google Scholar · View at Scopus
  17. Y. Hirata, M. Tominaga, J. I. Ito, and A. Noguchi, “Spontaneous hypoglycemia with insulin autoimmunity in Graves' disease,” Annals of Internal Medicine, vol. 81, no. 2, pp. 214–218, 1974. View at Google Scholar · View at Scopus
  18. E. M. Berkman, J. B. Orlin, and J. Wolfsdorf, “An anti-neutrophil antibody associated with a propylthiouracil-induced lupus-like syndrome,” Transfusion, vol. 23, no. 2, pp. 135–138, 1983. View at Google Scholar · View at Scopus
  19. H. Tamai, T. Mukuta, S. Matsubayashi et al., “Treatment of methimazole-induced agranulocytosis using recombinant human granulocyte colony-stimulating factor (rhG-CSF),” Journal of Clinical Endocrinology and Metabolism, vol. 77, no. 5, pp. 1356–1360, 1993. View at Publisher · View at Google Scholar · View at Scopus